MAUDE Adverse Event Report: ARTHREX, INC. 4.0MM DRILL BIT, CANNULATED, REUSABLE; BIT, DRILL

ARTHREX, INC. 4.0MM DRILL BIT, CANNULATED, REUSABLE; BIT, DRILL
Model Number 4.0MM DRILL BIT, CANNULATED, REUSABLE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ankle fusion surgery the surgeon was drilling the tibia for a ankle fusion.He hit a metal screw already implanted and the drill bit snapped at the tip.A different drill was used to complete the case.A small part of the drill stayed in the patient and the surgeon and hospital were happy with the outcome.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
4.0MM DRILL BIT, CANNULATED, REUSABLE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16223441
Report Number1220246-2023-06157
Device Sequence Number20409833
Product Code HTW
UDI-Device Identifier00888867265776
UDI-Public00888867265776
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.0MM DRILL BIT, CANNULATED, REUSABLE
Device Catalogue NumberAR-8970-40C-RU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date01/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown